# SDR 20001017SH039

- Difficulty date: August 23, 2000
- Submitted: October 17, 2000
- Operation: General aviation
- Aircraft: N8414X
- Make and model: Cessna 172C
- Aircraft serial: 17248914
- Engine: Cont O300D
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Pipe
- Condition: Cracked
- Location: Muffler Assy
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

COWL REMOVED FOR ANNUAL INSP, MASSIVE EXHAUST LEAKS APPARENT AT NR''S 2, 3, AND 4 EXHAUST FLANGES.  NR 2 WAS MISSING INBD ATTACH NUT, NR''S 2 AND 4 INLET STACKS IMPROPERLY ORIENTED AND CAUSED FAILURE OF FLANGE GASKET, HAIRLINE CRACK IN MUFFLER AT NR 4 INLET.  EXH LEAKAGE AT NR 3 CYL ERODED PORT AND MAY HAVE CAUSED WARPED EXH VALVE IN CYL.  ENG HAD 11.0 HRS TSO, 31.0 HRS TSI.  REMOVAL OF MUFFLERS FOUND INTERNAL BAFFLES IN BOTH MUFFLERS BURNED AWAY.  (X)
